MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 1000

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAGS 1000
Catalog Number 200-074-404
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
The cryomacs bag was used for storing autologous blood product from a patient.The user found a leakage when wiping the bag after thawing.The affected blood sample was discarded and not used for the patient.The patient treatment was done with backup material.Cracks were found near the eva tube.According to the questionnaires filled in by the user, the following investigation and statements could be made: the event was observed during thawing.The customer did use a metal cassette for freezing but not for storage as it is recommended.A controlled rate freezer was not used.The freezing bag was stored with an overwrap bag for cell rescue.The overwrap bag was evacuated.The cells were stored in the liquid phase of ln2 and the bag was not stored in the vapor phase prior to the removal from the storage tank as it is recommended.The filling volume was 350 ml (125 ml - 270 ml are recommended).The location of the crack near the connection to the eva tube is marked on the picture.The investigation of the pictures shows, that the issue is likely caused by physical stress (e.G.Mechanical impact).According to the questionnaire, there are several deviations from the recommended freezing process, e.G.A storage without metal cassette, no use of controlled rate freezer or the bag not stored in vapor phase prior removal from the tank.The bag was overfilled (350 ml instead of 270 ml max.Filling volume).It is recommended to handle the frozen bags with care and use the bags according to the specification including not to overfill the bags, otherwise the functionality of the bags cannot be guaranteed.This is the first complaint concerning breakage of a freezing bag for this lot.

Brand Name
CRYOMACS FREEZING BAGS 1000
Common Device Name
CRYOMACS FREEZING BAGS 1000
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
MDR Report Key10829263
Report Number3005290010-2020-00020
Device Sequence Number19836422
Product Code KSR
UDI-Device Identifier04049934000317
UDI-Public4049934000317
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-404
Device Lot Number6190205045
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2020
Initial Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1